|I am allergic to protiase inhibitors
Jan 15, 2004
I get a very bad rash. I have tried 4 different one's. Can one be desensitized to PI's? My ID doctor is not sure. Have you seen this problem in you'r practice? If so what have you done. I have been on multiple HIV meds for about 10 years and doing well. But resistance is a problem. Any information would be gratly appreciated.
Response from Dr. Henry
I have heard of just a couple of patients where such a PI allergy was suspected. I have used PIs in hundreds of pxs and have never seen it (though I have had numerous patients who can't tolerate PIs due to GI complaints). I assume you have had a skin doc consider other possibilities? A trial of H1 and H2 blockers (antihistamines) plus/minus low dose steroids for the first month of PI Rx may be worth a try. I have not seen a desensitization scheme for PIs--if anyone reading this is aware of such a protocol please write! KH
Just started - nausea, nausea
- Itchy Skin After Touching A Bloody Scab Sign Of HIV AIDS
- Oral Ulcers After Open Mouth Kissing Sign Of HIV AIDS
- At What CD4 Count Should You Start Taking ARVs
- Can You Get Hiv From Someone Undetectable?
- Countries Who Require Hiv Tests For Working Visa
- Diarrhea Vomiting And Muscle Pain Early HIV Symptoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.